MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION RENEGADE HI-FLO FATHOM SYSTEM; CATHETER, CONTINUOUS FLUSH
Model Number 29462
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that the sheathing started coming off on the catheter.A renegade hi-flo fathom system was selected for a thrombectomy procedure of the liver.During the procedure, it was noted that the sheathing started stripping off of the catheter.The device was simply removed over the wire.No device fragments were left inside of the patient's body.The procedure was completed with another of the same device.No complications were reported and the patient's condition was stable.
 
Additional Manufacturer Narrative
E1- initial reporter address 1: (b)(6).Device evaluated by mfr: the device was returned for analysis.Returned product consisted of a renegade hi-flo microcatheter, with the guide wire loaded in the shaft of the device.The guide wire was removed from the shaft after lab analysis was completed.Analysis of the tip, and inner/outer shaft included microscopic and visual inspection.Inspection revealed the outer shaft was separated 42cm from the strain relief, and the inner shaft was stretched in between the outer fractures.Inspection of the remainder of the device, apart from the damage observed revealed no other damage or irregularities.The guide wire was removed from the shaft at the end of the lab analysis.The wire had been stuck in the sheath, so a syringe (filled with water) was used to flush the renegade device.After many attempts to flush the shaft, the guide wire became loose enough to remove from the renegade shaft.
 
Event or Problem Description

Brand Name
RENEGADE HI-FLO FATHOM SYSTEM
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9105432
Report Number2134265-2019-11533
Device Sequence Number2138716
Product Code KRA
UDI-Device Identifier08714729790884
UDI-Public08714729790884
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K140329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2022
Device Model Number29462
Device Catalogue Number29462
Device Lot Number0023855199
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Initial Date Received by Manufacturer 08/28/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date09/23/2019
Supplement Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1